MAUDE Adverse Event Report: Ethicon Inc. STRATAFIX Spiral; Suture, absorbable, synthetic, polyglycolic acid

Ethicon Inc. STRATAFIX Spiral; Suture, absorbable, synthetic, polyglycolic acid
Catalog Number SXMP1B413
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Inflammation (1932)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an unknown ob/gyn procedure on an unknown date and a barbed suture was used for perineal suturing.Nine days post-op, wound dehiscence was observed in the patient.Additional treatment of suturing with a different suture was performed on the perineal dehiscence area., currently there are no particular problems with the patient's condition.The physician opined that it was unclear whether an inflammatory response at the wound site led to the dehiscence or if the dehiscence itself triggered the inflammation.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The event stated that the product was used on 2 patients.Please confirm: there was an issue/problem with only 1 of the patients.Is this correct? were there any adverse patient consequences for the 2nd patient? what is the surgeon¿s experience with this stratafix suture? please provide the patient's demographic information including age, weight, bmi at the time of index procedure.Date and name/type of ob/gyn procedure? the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? what was the tissue condition (normal, thin, calcified, fragile, diseased)? for the original intended closure, how were all layers closed? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? what tissue dehisced? onset date/time of dehiscence? (# post op days) how was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Please describe the appearance of the suture during the second procedure.Did the suture break? if so, where was the break noted (termination, middle, end)? did the suture pull out of the tissue? did the suture barbs not engage in the tissue post op? were there any precipitating patient stress factors that led to the sutures breaking or pulling out of the tissue? does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.Are there any photos available? were any pre-op cleansing procedures changed recently? if yes, please describe.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? lot number? what is the patient's current status?.

Brand Name
STRATAFIX Spiral
Common Device Name
Suture, absorbable, synthetic, polyglycolic acid
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Ethicon Inc.-San Lorenzo PR
road 183, km 8.3
san lorenzo PR 00754
PR   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50589166
Report Number2210968-2026-08939
Device Sequence Number9690901
Product Code GAM
UDI-Device Identifier10705031236417
UDI-Public10705031236417
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K182873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Type of Report Initial
Report Date (Section B) 09/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXMP1B413
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale